MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA 3.0T CX; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA 3.0T CX; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Model Number INGENIA 3.0T CX
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Philips received a report that a patient was cut on the edge of the patient support.During horizontal travel of the patient support, the patient's fingers were in the gap between the top and the patient support and were pinched resulting in the cut.The patient was not under anesthesia and the scan was completed.The cut was on the peripheral joint of the left ring finger.Seven sutures were placed to close the injury.The patient is expected to fully recover once the sutures have been removed.
 
Additional Manufacturer Narrative
The root cause of this finger pinching related incident is use error.The user has not strictly followed the safety instructions and warnings to protect the patient.The finger pinching related incident could have occurred due to misuse by a person who was either untrained and unsupervised (violation of the instructions for use (ifu) and local safety procedures), or by a trained employee who was not following the ifu and/or was also ignoring the warning labels (conscious decision to act in opposition to training and/or normal use instructions).The patient had been strapped in, but because he was conscious, he was loosely secured in place.In addition, no arm boards (protective measures to prevent finger pinching) were used at the time of the alleged harm (which, as stated ifu, should have been provided to prevent the patient from grabbing around the table sides and pinching the fingers during horizontal table motion, which is what happened in this event).This is considered an unfortunate incident that could have been prevented.The instructions for use clearly mentions this type of hazard and how to prevent it from happening.

Brand Name
INGENIA 3.0T CX
Common Device Name
FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key22085954
Report Number3003768277-2025-004773
Device Sequence Number7866476
Product Code LNH
UDI-Device Identifier00884838068452
UDI-Public00884838068452
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K162931
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENIA 3.0T CX
Device Catalogue Number781271
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Initial Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age82 YR
Patient SexMale
Patient Weight53 KG